Is it normal to have gastroenteritis weakness for more than a week?
User rating for this question
About 9 days ago I had nausea, vomiting, diarrhea, lower body aches, and a fever. The vomiting and diarrhea lasted one day. The fever (101 on day 1) and body aches lasted about 3 days. On Day 1 I went to the ER and was given 2 IVs of fluid and a prescription for nausea meds and pain meds. I only took the nausea med for 1 - 2 days, and I only took a few doses of pain meds for the first 2 - 3 days. The ER doc said that I might have Norovirus....it has been going around. It is day 9, and I am having constant intestinal pain and excessive intestinal gurgling and gas. I also feel weak and tired. I am age 51. Is it normal to have continued GI distress and weakness/fatigue for more than a week after the nausea and vomiting subside?
Posted Fri, 7 Mar 2014 in Medicines and Side Effects
Answered by Dr. Shafi Ullah Khan 52 minutes later
Brief Answer: Needs A Gastroenterologist Detailed Answer: Good day Miss XXXX Thank you for asking. I am Dr S XXXXXXX and i would like to help you with this un resolving issue of Gastroenteritis and distress and associated symptoms. Miss XXXX i want you to know that Recovery rate has a lot of strings attached to it like a young age, No associated morbidity and a good compliance with the medicines prescribed and rehydration with symptomatic treatment. Miss XXXX Now in your case One issue is a geriatric age. other is hormonal one with hypothyroidism reducing recovery, Superadding the trouble with two auto immune diseases you have, Now with that presentation the recovery rate is definitely compromised and symptoms that prevalent even after 9 days with that fatigue and distress still present is no wonder. So my advice is seek a gastroenterologist and seek his help for further management. Mean while Simple antispasmodics, Rest,soft diet with good bowel habits and strict focus on monitoring and electrolytes is recommended. Hope it helps. Take good care of yourself Miss XXXX and have a very good rest of the day.Don't forget to close the discussion please Take care XXXXXXX